MAUDE Adverse Event Report: ETHICON INC. SFX SPI MCRYL+ UNI 12IN 3-0 SA PS-1 PRM MP; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID

ETHICON INC. SFX SPI MCRYL+ UNI 12IN 3-0 SA PS-1 PRM MP; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Model Number SXMP1B101
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 01/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Trade name irgacare®.Active ingredient(s) triclosan.Dosage form suture/solid/parenteral.Strength 2360 g/m.(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: on what tissue was the suture used/location of suture placement? subcuticular what tissue dehisced? surgeon said there was a gap and he used a interrupted suture for closure in clinic.Size of dehiscence? unknown.What was the tissue condition (normal, thin, calcified, fragile, diseased)? unknown how was the suture placed (interrupted or continuous)? interrupted how was the suture tied (square knot or multiple knots one end)? stratafix no knots onset date/time of dehiscence? (# post op days) first week post op how was the dehiscence managed? interrupted suture, prophylactic antibiotics please describe any surgical intervention required for the wound dehiscence including date and findings.Unknown.Please describe the appearance of the suture during the second procedure.- unknown were there any precipitating stress factors for the sutures untying, breakage or pulling out of the tissue? unknown.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement and did the operating surgeon observed any suture deficiency or anomaly before, during, after the suture placement and during any re operation? unknown.Lot number? unknown.Provide the specific number of patient events: unknown.Did the event occur during one or multiple patient procedures? multiple what is the total number of procedures? unknown.Have any of these events been previously reported to ethicon? if so, provide the respective reference number(s).No.If this event occurred in multiple procedures, please provide information requested above for each patient event.What are the procedure name(s) and date(s)? unknown.What is the quantity involved per procedure.Unknown.Was there any adverse patient consequence(s) or subsequent medical/surgical intervention? no.The single complaint was reported with multiple events.There are no additional details regarding the additional events.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Was the fixation loop secured to tissue at the initiation of suture use during the index procedure?.Was at least one reverse stitch performed prior to closure?.Did the stratafix suture break? if so, where was the break noted (termination, middle, end)?.What is the physician¿s opinion as to the etiology of or contributing factors to this event?.What is the patient's current status?.Related medwatch reports: 2210968-2022-07392.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and barbed suture was used.The patient returned to the clinic with a partially open incision within the past few months.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 9/28/2022.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: b1 product problem.Additional information was requested and the following was obtained: was the fixation loop secured to tissue at the initiation of suture use during the index procedure? unknown.Was at least one reverse stitch performed prior to closure? yes.Did the stratafix suture break? if so, where was the break noted (termination, middle, end)? middle.What is the physician¿s opinion as to the etiology of or contributing factors to this event? unknown.What is the patient's current status? physician said patients are fine.(b)(4).Corrected information: h6 medical device problem code.

Brand Name
SFX SPI MCRYL+ UNI 12IN 3-0 SA PS-1 PRM MP
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key15390299
Report Number2210968-2022-07393
Device Sequence Number5707659
Product Code GAM
UDI-Device Identifier10705031236776
UDI-Public10705031236776
Combination Product (Y/N)Y
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSXMP1B101
Device Catalogue NumberSXMP1B101
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2022
Supplement Date Received by Manufacturer09/21/2022
Initial Report FDA Received Date09/09/2022
Supplement Report FDA Received Date09/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown